Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 2, 2021, 5:07 PM MDT for Niobrara County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 5:07 PM MDT (23:07 UTC)
- Expired
- Jul 2, 2021, 5:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 317 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS85 KCYS 022307 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 507 PM MDT Fri Jul 2 2021 WYZ102-022345- Niobrara County WY- 507 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NIOBRARA COUNTY UNTIL 545 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Mule Creek Junction, or 30 miles west of Edgemont, moving east at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Niobrara County. LAT...LON 4329 10452 4345 10453 4348 10427 4329 10424 TIME...MOT...LOC 2307Z 262DEG 5KT 4337 10442 $$ Hammer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:11 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 2, 2:11 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 211 PM MDT Fri Jul 2 2021 .SHORT TERM...(This evening through Monday night) Issued at 212 PM MDT Fri Jul 2 2021 Forecast concerns deal with shower/thunderstorm chances through the short term. Currently...still have a stationary boundary over the eastern half of our CWFA this afternoon. Dewpoints in the upper 50s east of this front across the Nebraska Panhandle and low 50s across the southeast Wyoming plains east of the Laramie Range. While west of the front...we are seeing upper 30s and low 40s across Carbon County. Radar beginning to show some showers and thunderstorms developing across northern Colorado. For this afternoon...looking at afternoon surface based CAPE on the order of 1500/2000 J/KG with afternoon heating. Sfc-6km shear still not all that impressive around 20-30kts. So not expecting much in the way of severe thunderstorms. Forecast storm motions still low...under 15kts...especially out in the panhandle. So could see some heavy rainers once again today. Latest HRRR shows convection peaking out around 22Z to 01Z...then dying off quickly with less heating. SPC has a Marginal Risk for severe thunderstorms in the Nebraska Panhandle for Saturday. A little bit better directional shear as upper level winds out of the northwest and low level winds out of the southeast. Still not all that impressive...but a few storms could be severe Saturday afternoon. Clipper system Sunday moves through the eastern CWFA that could give us another good chance for more widespread convection into Monday afternoon. .LONG TERM...(Tuesday through Friday) Issued at 212 PM MDT Fri Jul 2 2021 Tuesday...Somewhat similar coverage to Monday with scattered showers and thunderstorms during the afternoon under northwest flow aloft. A bit cooler with the coverage of showers and thunderstorms. Wednesday-Friday...Ridging aloft builds overhead, and with the warmer temperatures aloft, more limited shower and thunderstorm coverage is anticipated, isolated at best. Warmer temperatures also expected with the forecasted 700 mb temperature rise. Perhaps slightly cooler on Friday with a bit more cloud cover. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1140 AM MDT Fri Jul 2 2021 Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and Cheyenne from 20Z to 02Z. Wind gusts to 23 knots until 02Z. Nebraska TAFS...VFR. Thunderstorms in the vicinity at Scottsbluff from 21Z to 02Z. Wind gusts to 30 knots until 02Z, then to 25 knots at Alliance and Sidney after 15Z Saturday. && .FIRE WEATHER... Issued at 212 PM MDT Fri Jul 2 2021 Minimal fire weather concerns as we see daily chances for showers and thunderstorms through at least Tuesday. Afternoon humidity remains above critical levels with good overnight recoveries. Weather forecast to change after Tuesday as high pressure builds back into the area with drier weather and lower humidity. By Thursday and Friday next week...southwest winds forecast to become breezy with afternoon gusts over 30 mph. So looking at possible critical fire weather conditions at that time. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jul 2, 5:15 AM MDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 515 AM MDT Fri Jul 2 2021 WYZ101>103-105>108-110-112>119-031115- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 515 AM MDT Fri Jul 2 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and thunderstorms will develop this afternoon and move east through the early evening hours. A few of these thunderstorms may become strong with brief heavy rainfall, gusty winds, and small hail possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Afternoon showers and thunderstorms are expected every afternoon through Tuesday of next week. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-031115- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 515 AM MDT Fri Jul 2 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT A few thunderstorms are possible this evening across western Nebraska. Brief heavy rainfall and gusty winds may accompany these thunderstorms before they diminish shortly after sunset. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Afternoon showers and thunderstorms are expected every afternoon through Tuesday of next week. .Spotter information statement... Spotter activation will not be required at this time. WYZ104-109-111-031115- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- 515 AM MDT Fri Jul 2 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A few thunderstorms are possible this holiday weekend. Brief heavy rainfall and frequent lightning may accompany these thunderstorms in the afternoon and early evening hours. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jul 2, 4:19 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Cheyenne WY 419 PM MDT Fri Jul 2 2021 WYZ106-116-117-022245- South Laramie Range WY- Central Laramie Range and Southwest Platte County WY- South Laramie Range Foothills WY- 419 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY...NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 445 PM MDT... At 418 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Iron Mountain, or 28 miles northeast of Laramie. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Albany, northwestern Laramie and southwestern Platte Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4159 10537 4172 10536 4176 10504 4153 10512 TIME...MOT...LOC 2218Z 283DEG 2KT 4165 10527 Hammer
Special weather statement, Jul 2, 4:59 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Cheyenne WY 459 PM MDT Fri Jul 2 2021 WYZ102-022330- Niobrara County WY- 459 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA COUNTY UNTIL 530 PM MDT... At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near Manville, or 9 miles southwest of Lusk, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lusk and Manville. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4263 10473 4279 10471 4283 10424 4262 10424 TIME...MOT...LOC 2259Z 274DEG 12KT 4269 10462 Hammer
Special weather statement, Jul 2, 5:07 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 507 PM MDT Fri Jul 2 2021 WYZ102-022345- Niobrara County WY- 507 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NIOBRARA COUNTY UNTIL 545 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Mule Creek Junction, or 30 miles west of Edgemont, moving east at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Niobrara County. LAT...LON 4329 10452 4345 10453 4348 10427 4329 10424 TIME...MOT...LOC 2307Z 262DEG 5KT 4337 10442 Hammer
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:53 PM MDT | Areal Flood Advisory | CYS | Albany, Converse, Platte | 116 min |
| Jul 2, 4:19 PM MDT | Special Weather Statement | CYS | Albany | 26 min |
| Jul 2, 4:59 PM MDT | Special Weather Statement | CYS | Niobrara | 31 min |
| Jul 2, 5:28 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Jul 2, 5:42 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 48 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.